Dr. Umesh Jain is now exclusively responsible for TotallyADD.com and its content

Vyvanse makes my heart beat at 115

Vyvanse makes my heart beat at 1152013-04-26T20:56:08+00:00

The Forums Forums Ask The Community Vyvanse makes my heart beat at 115

Viewing 0 posts
Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • #120171

    justness
    Member
    Post count: 11

    I just found out I have ADHD. The meds work great but make my heart beat fast. What do I do? I want to take the meds but don’t want to jeopardize my health. Are there options? How can I safely lower my heart rate. I feel so discouraged 🙁 Meds gave me a moment of clarity, and now I’m back to my old unmedicated self 🙁

    REPORT ABUSE
    #120177

    Wgreen
    Participant
    Post count: 445

    I know exactly how you feel——like your heart is going to jump out of your chest. Been there, done that. There are other meds you can try. Sometimes they work, sometimes not so much. Check with your doctor. But see if you can find a neurologist or other ADD expert to work with you. Lots of internists are just not up to speed on ADD.

    REPORT ABUSE
    #120179

    justness
    Member
    Post count: 11

    Thanks! I will talk to my doctor. Do you know if they prescribe something to slow the heart? Or is that a bad idea?

    REPORT ABUSE
    #120181

    Wgreen
    Participant
    Post count: 445

    Justness, I couldn’t say. I’ve had heart issues, so my cardiologist told me, “Do not pass Go. Do not collect $200. THROW THAT STUFF OUT!” Now, I have heard anecdotal stories, but it’s dangerous to talk about mediations if you don’t have an M.D. after your name. Where I come from (the U.S.) they can throw you in jail for handing out legal and medical advice without the proper credentials. Of course, that doesn’t stop us here. We just all say we’re Canadians and didn’t know! But seriously, here’s what I’ve heard (perhaps others will weigh in): 1) Your blood pressure should be at or slightly below normal levels—stimulants will raise BP. 2) Your body will acclimate itself to stimulants over time (the palpitations), so if you can manage to survive a few weeks, you’ll feel better. But, as I said, I’m not a doctor. And you need to talk to YOUR doctor. I don’t want you telling an Emergency Room triage nurse that some guy with the handle Wgreen on the Totally ADD website told you the palpitations would go away just before your eyeballs roll up and you lapse into a coma.

    REPORT ABUSE
    #120184

    justness
    Member
    Post count: 11

    Ha ha! Thanks for your input! I will defiantly talk to my doctor before I do anything. I’m just hoping that people can share stories, resolutions, med combos that work for them etc. See, what you said is encouraging. Hopefully my doc will say its ok to continue and the heart rate should subside. I just can’t wait to see what he says, but knowing there might be options helps. Thanks for you input 🙂 It is nice talking to people who have been through this!

    REPORT ABUSE
Viewing 5 posts - 1 through 5 (of 5 total)